Ask an expert
Question

03 Sep 2007

Aropax
Hi Doc,

I am taking Aropax as prescribed to my by my doctor since Wednesday last week. (29 Aug). I've been feeling relatively ok all along up until today.
I got to work this morning and started feeling really strange. I work in a professional engineering environment and have to concentrate. I completely lost focus and concentration.
My hands were sweaty, I was feeling shaky, I felt ridiculously strange the whole day. Even slightly anxious. I thought this is supposed to work on my anxiety and stress symptoms.

My GP prescribed it for me for 3 months - I've been under severe stress at work and it's been getting me down to the point where I feel down in the dumps the whole time. I also wake early in the morning and suffer from headaches at least 2-3 times a week.

It seemed like the Aropax was helping at first but now I had the strangest side effects I've ever felt before and I"m not so sure I want to continue taking it. I'm not sure I can function properly.
Can I just discontinue or should I phone my GP? (I've done so anyway but he was not in the office today)

Please help.
Thanks.
Answer 382 views
Expert
CyberShrink
cybershrink

01 Jan 0001

With most drugs, side-effects are usually most noticeable in the first couple of weeks, though it sounds a bit odd for you to have suddenly felt so affected after nearly a week on the drug. Symptoms like the early morning wakening sound like a Depression is possible, but one should NEVER EVER take any drug for Depression for just 3 months. Either you have a real Depression, in which case you should remain on the meds for at least 6 to 9 months, or you are unhappy and stressed by not depressed, in which case you wouldn't need to meds at all.
I wonder whether it would be helpful to ask your GP to arange for you to see a good local psychiatrist for a review of your status and to advise on the best treatment. Something like CBT counselling might be really useful for you. as a supplement to or substitute for, the meds --- but its generally best not to stop meds for any but terrible side-effects, without checking first with your doctor
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9363 votes
No
67% - 19334 votes
Vote